Are any of you on here on Cholesterol meds as well?

By 2manypricks Latest Reply 2012-04-14 23:03:19 -0500
Started 2012-03-28 20:03:55 -0500

My doctor has put me on pravastatin and let me tell you it make me feel really odd. Anyone else have a side affect to this Med? And i only take it twice per week instead of everyday. Just curious…my doctor said i should be on this forever and i totally disagree!

14 replies

murmouse 2012-04-14 23:03:19 -0500 Report

I'm on 40mg Pravastatin. I haven't experienced any side effects but my mom took it and it made her whole body ache. My doctor also told me I would have to be on it forever which I questioned. He said at any point if I wanted to go off of it I could and we would monitor my cholesterol. If it went back up I would have to agree to go back on it. Haven't tried going off it yet but his response makes me think he's not lying.

robertoj 2012-04-03 02:22:21 -0500 Report

I'm taking Simvastatin. I wasn't sure about taking it but my Liver Specialist gave the okay. It hasn't had a side affect. My liver enzymes have been slightly lower despite using a statin. If you are having problems use your best judgment. It is your decision.

Type1Lou 2012-03-31 18:08:07 -0500 Report

My PCP started me on Lipitor back when I was living in NH…not because my levels were high but more as a precaution. Since moving to Florida in 2005, I changed to a generic statin and am taking Simvastatin (generic Zocor)…again, no problems with it. About a year ago, because my combined HDL and LDL was slightly over 200, my endo increased the dose to 40mg from 20 mg. Still no problems…I guess I'm lucky. The endo advised that for diabetics, the target combined HDL/LDL level should be no higher than 170. (I hadn't known that!) My last lipid profile was done in June, 2011; HDL was 67, LDL was 100 and VLDL was 11 for a total of 178. Triglycerides were 54 and have always been between 44 and 60. Good genes I guess…except for the diabetes!

ston3xc 2012-03-31 17:31:12 -0500 Report

I've been on pravastatin for awhile.I don't seem to experience any side effects. I have been on at least 4 different kinds of low-cholestrol meds in the last 15 years. My dr and I finally settled on pravastatin because of the low cost.

shortysmalls 2012-03-30 00:29:05 -0500 Report

I take lovistatin for my cholestrol and have been for going on 10 yrs now and am doing fine. If feeling really odd on the medication see if your dr would consider switching the medication to something different. I felt odd at first when I started taking mine but now am fine. I still watch my diet and all that but I cant say if I agree or disagree. But do feel better since went from taking 13 different meds to bout 4 so thats a plus

Caliafiosgram62 2012-03-29 18:04:24 -0500 Report

I take something called Welchol. Over 3000 mg a day to keep the cholesterol in control. I tried to take statins but had a really bad reaction. Was told I am allergic to them. So I take something that isn't quite as good, but it works somewhat. I'm still not below 200, but I'm better than I was.

ShellyLargent 2012-03-29 13:00:38 -0500 Report

I'm on 10mg of Lisinopril for high blood pressure and 40mg of Pravastatin for high cholesterol. I take one each a day. I too had the dizzy feelings for the first couple of days, but nothing that was serious and it went away. I've not had any other problems with side effects from the medications. I also take garlic, phytomega, and flaxseed oil caplets each day. These seem to to be working very well. I'm hoping that after my next visit to the doc, he will lower the Pravastatin dose and take me off the Lisinopril altogether. I've also lost about 20 lbs. and exercise regularly and that is helping with my high blood pressure as well.

Have you mentioned the side effects you're having with your doctor? Ask if there's an alternative to the meds that you're taking that might work better for you. I went through about 3 different combinations until I found one that worked for me.

Jeanae 2012-03-29 08:12:54 -0500 Report

I was on cholesterol meds until a few weeks ago. For the first two weeks I felt dizzy and my stomach was upset. That could have been the combo of all the meds I was taking. I DISAGREE with you being on it forever. My former doctor told me I would be on all my meds for the rest of my life including insulin. I found a different doctor. We changed my diet/life style… and I am off everything. Find a doctor that is more proactive that wants to see you triumph over your health issues, not just make the drug companies richer. Good luck! Hope you feel better soon.

suziesgirl 2012-03-31 21:23:32 -0500 Report

So much for former doctors, I fired the first one who handed me Metformin and a stain drug. I thank God I did not take either one. You must be esthetic to be off the medications. Everyone needs to know that type 11 diabetics can get off medications with the right diet. I know I have achieved this without meds.

Nick1962 2012-03-29 08:04:05 -0500 Report

Yes, I’m on the generic version (amlodipine and atorvastatin 2.5/10mg) of the combination drug Caduet which is for blood pressure and cholesterol. I didn’t have issues with the brand name, but the generic leaves me a bit foggy at first when I take it, and a little bit increased body aches. If you’re only taking it twice a week, I’d bet it’s being prescribed as a preventative for some risk you may have like heart disease, but 2x/week doesn’t really seem right depending on the dosage. My next trip to the Dr. I expect to be going off it.

jayabee52 2012-03-28 21:24:14 -0500 Report

Statins CAN cause liver damage as well as muscle damage. YOU HAVE THE RIGHT TO REFUSE ANY MEDICATION! If Dr insists you must go on it, then it is time to look for a new Dr!!!!!!

See some discusions on DC regarding statin use ~

and this one ~

And see this from Mayo clinic about muscle pain from statins and what it may mean here ~

camerashy 2012-03-31 23:56:12 -0500 Report

I'm with you, friend. I've been on all of them at one time or another. I just quit the last one a month ago because I got where I couldn't use my shoulders or arms to any effect. When I told my doctor I had to quit, he just shrugged. There arent't any more to try me on.